Alert archive / Texas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 331, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Jun 17, 2008, 1:53 PM CDT for Anderson County, Henderson County, Texas. It was in force for 67 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2008, 1:53 PM CDT (18:53 UTC)
- Expired
- Jun 17, 2008, 3:00 PM CDT
- In force
- 67 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
Counties Anderson County, TX, Henderson County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 153 km from the middle of the area, began a volume at 18:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 2:18 PM CDT | TSTM WND DMG | Palestine, TX | TREES DOWN IN AND JUST SOUTH OF PALESTINE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 17, 12:12 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 6.9 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1234 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 847 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KFWD 171853
SVRFWD
TXC001-213-172000-
/O.NEW.KFWD.SV.W.0331.080617T1853Z-080617T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
153 PM CDT TUE JUN 17 2008
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ANDERSON COUNTY IN NORTHEAST TEXAS...
HENDERSON COUNTY IN NORTHEAST TEXAS...
* UNTIL 300 PM CDT
* AT 153 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTH OF COFFEE CITY TO
7 MILES SOUTHEAST OF TRINIDAD...AND MOVING SOUTH AT 23 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
COFFEE CITY BY 210 PM
BERRYVILLE BY 215 PM
FRANKSTON BY 220 PM
PALESTINE BY 300 PM
FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM HAS
PASSED.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE. THIS IS
AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS
LAT...LON 3166 9574 3161 9576 3169 9578 3169 9586
3175 9587 3179 9597 3188 9596 3190 9602
3209 9606 3209 9611 3216 9611 3218 9617
3222 9615 3222 9617 3236 9604 3236 9547
3215 9548 3205 9542 3185 9544 3176 9538
TIME...MOT...LOC 1853Z 346DEG 20KT 3221 9550 3205 9604
$$2 follow-up statements
000
WWUS54 KFWD 171913
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
213 PM CDT TUE JUN 17 2008
TXC001-213-172000-
/O.CON.KFWD.SV.W.0331.000000T0000Z-080617T2000Z/
HENDERSON TX-ANDERSON TX-
213 PM CDT TUE JUN 17 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR ANDERSON AND SOUTHEASTERN HENDERSON COUNTIES...
AT 213 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM BERRYVILLE TO 23 MILES NORTHWEST OF
PALESTINE...MOVING SOUTH AT 23 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
PALESTINE BY 255 PM CDT...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT
TUESDAY AFTERNOON FOR NORTHEASTERN TEXAS.
LAT...LON 3166 9575 3164 9576 3169 9578 3169 9586
3175 9587 3180 9597 3188 9596 3190 9602
3193 9600 3196 9604 3210 9607 3216 9599
3227 9549 3215 9549 3205 9543 3185 9545
3176 9539
TIME...MOT...LOC 1913Z 344DEG 20KT 3205 9546 3189 9600
$$
82/JLD000
WWUS54 KFWD 171931
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
230 PM CDT TUE JUN 17 2008
TXC213-171940-
/O.CAN.KFWD.SV.W.0331.000000T0000Z-080617T2000Z/
HENDERSON TX-
230 PM CDT TUE JUN 17 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HENDERSON COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE
COUNTY. LIGHT TO MODERATE RAIN WILL CONTINUE FOR THE NEXT 30
MINUTES.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM
CDT TUESDAY AFTERNOON FOR NORTHEASTERN TEXAS.
LAT...LON 3176 9540 3185 9545 3200 9543 3208 9545
3207 9547 3193 9545 3188 9596 3180 9597
3175 9587 3170 9585 3169 9578 3164 9576
3167 9573
TIME...MOT...LOC 1930Z 322DEG 22KT 3172 9568
$$
TXC001-172000-
/O.CON.KFWD.SV.W.0331.000000T0000Z-080617T2000Z/
ANDERSON TX-
230 PM CDT TUE JUN 17 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR ANDERSON COUNTY...
AT 230 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 3 MILES
SOUTHWEST OF PALESTINE...MOVING SOUTHEAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE REMAIN OVER RURAL SOUTHERN ANDERSON
COUNTY.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT
TUESDAY AFTERNOON FOR NORTHEASTERN TEXAS.
LAT...LON 3176 9540 3185 9545 3200 9543 3208 9545
3207 9547 3193 9545 3188 9596 3180 9597
3175 9587 3170 9585 3169 9578 3164 9576
3167 9573
TIME...MOT...LOC 1930Z 322DEG 22KT 3172 9568
$$
82/JLDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 12:26 PM CDT, 1 hour 27 minutes earlier.
Area forecast discussion, Jun 17, 12:26 PM CDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 1226 PM CDT TUE JUN 17 2008 .UPDATE... ANOTHER UPDATE TO INCLUDE THE SEVERE THUNDERSTORM WATCH FOR THE SOUTHEAST COUNTIES. LINE OF THUNDERSTORMS HAS WELL ESTABLISHED COLD POOL WHICH CONTINUES TO SURGE SOUTHWARD. NUMEROUS 50+ KT GUSTS REPORTED WITH THIS LINE. WILL LOWER POPS BEHIND THE LINE AND WATCH FOR ADDITIONAL DEVELOPMENT WESTWARD ALONG WELL DEFINED OUTFLOW BOUNDARY. 91/DUNN && .PREV DISCUSSION... /ISSUED 1132 AM CDT TUE JUN 17 2008/ UPDATE...QUICK UPDATE TO POP/TEMP FORECAST INTO EARLY AFTERNOON. LINE OF SEVERE THUNDERSTORMS APPROACHING THE METROPLEX NOW. 88D DATA AND TERMINAL DOPPLER VELOCITY DATA SHOWS LARGE SWATH OF 50-60KT PLUS WINDS JUST OFF THE SURFACE...MUCH OF WHICH IS MIXING DOWN TO THE SURFACE. WILL ALSO LOWER HIGH TEMPS ACROSS THE NORTHERN HALF OF THE CWA. IN ADDITION TO THE WINDS...HEAVY RAIN WILL BE POSSIBLE. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 72 90 75 93 76 / 60 20 10 10 10 WACO, TX 74 90 70 94 74 / 50 20 10 10 10 PARIS, TX 67 89 69 89 70 / 60 20 10 10 30 DENTON, TX 71 90 71 92 73 / 70 20 10 10 20 MCKINNEY, TX 70 90 70 91 71 / 70 20 10 10 20 DALLAS, TX 72 90 74 91 75 / 60 20 10 10 10 TERRELL, TX 71 90 70 92 73 / 60 20 10 10 10 CORSICANA, TX 73 90 72 93 72 / 50 20 10 10 10 TEMPLE, TX 75 93 70 94 73 / 50 20 10 10 10 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. &&
In the hours before
Local storm report, Jun 17, 12:23 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1223 PM CDT TUE JUN 17 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1221 PM TSTM WND GST TERRELL 32.73N 96.29W
06/17/2008 E63 MPH KAUFMAN TX ASOSLocal storm report, Jun 17, 12:31 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1231 PM CDT TUE JUN 17 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1227 PM TSTM WND GST 3 S WAXAHACHIE 32.36N 96.85W
06/17/2008 E60 MPH ELLIS TX LAW ENFORCEMENT
RELAYED BY SHERIFFS OFFICESpecial weather statement, Jun 17, 12:31 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1231 PM CDT TUE JUN 17 2008
TXZ144>146-171800-
NAVARRO TX-HILL TX-BOSQUE TX-
1231 PM CDT TUE JUN 17 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHERN BOSQUE COUNTY
HILL COUNTY
NAVARRO COUNTY
AT 1231 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
THE LEADING EDGE OF GUSTY THUNDERSTORM WINDS ALONG A LINE EXTENDING
FROM 6 MILES NORTHEAST OF ENNIS TO 12 MILES SOUTHEAST OF ALVARADO TO
10 MILES WEST OF CLEBURNE...MOVING SOUTHEAST AT 38 MPH.
CITIES IN THE PATH OF THESE GUSTY WINDS INCLUDE BARRY...BLOOMING
GROVE...BLUM...BYNUM...CARLS CORNER...COVINGTON...
HILLSBORO...HUBBARD...ITASCA...WHITNEY AND LAKE WHITNEY STATE PARK.
WIND GUSTS OF 50 TO 60 MPH MAY MOVE INTO THE ADVISORY AREA AFTER
1245 PM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT
TUESDAY AFTERNOON FOR NORTHEASTERN TEXAS.
LAT...LON 3221 9615 3196 9681 3183 9672 3172 9693
3186 9704 3176 9728 3179 9732 3184 9728
3188 9738 3198 9739 3197 9753 3200 9765
3210 9785 3221 9763 3214 9751 3219 9746
3227 9709 3207 9693 3233 9639
TIME...MOT...LOC 1731Z 307DEG 33KT 3240 9654 3229 9703
3228 9755Local storm report, Jun 17, 12:37 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1237 PM CDT TUE JUN 17 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1214 PM TSTM WND DMG DALLAS 32.79N 96.77W
06/17/2008 DALLAS TX AMATEUR RADIO
SIGNS BLOWN DOWN IN FAIR PARK AREALocal storm report, Jun 17, 12:59 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1259 PM CDT TUE JUN 17 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1239 PM TSTM WND DMG PALMER 32.43N 96.67W
06/17/2008 ELLIS TX LAW ENFORCEMENT
POWER LINES DOWN...TIME ESTIMATEDLocal storm report, Jun 17, 1:47 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
147 PM CDT TUE JUN 17 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0122 PM TSTM WND DMG 1 S VAN 32.51N 95.64W
06/17/2008 VAN ZANDT TX LAW ENFORCEMENT
NUMEROUS TREES DOWN BETWEEN VAN AND EDOMThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 7:04 PM CDT | Special Weather Statement | FWD | Lamar | 26 min |
| Jun 16, 7:10 PM CDT | Severe Thunderstorm Warning | FWD | Hopkins | 50 min |
| Jun 16, 7:26 PM CDT | Areal Flood Advisory | FWD | Hopkins | 94 min |
| Jun 16, 8:01 PM CDT | Severe Thunderstorm Warning | FWD | Hopkins | 44 min |
| Jun 16, 8:05 PM CDT | Flash Flood Warning | FWD | Hopkins | 115 min |
| Jun 16, 9:59 PM CDT | Areal Flood Warning | FWD | Hopkins | 3 hr |
| Jun 17, 1:09 AM CDT | Areal Flood Warning | FWD | Hopkins | 6 hr |
| Jun 17, 9:54 AM CDT | Special Weather Statement | FWD | Cooke, Montague | 36 min |
| Jun 17, 10:16 AM CDT | Special Weather Statement | FWD | Grayson | 29 min |
| Jun 17, 10:31 AM CDT | Special Weather Statement | FWD | Cooke, Montague | 29 min |
| Jun 17, 10:43 AM CDT | Special Weather Statement | FWD | Fannin | 32 min |
| Jun 17, 10:50 AM CDT | Special Weather Statement | FWD | Denton | 25 min |
| Jun 17, 11:05 AM CDT | Special Weather Statement | FWD | Collin | 25 min |
| Jun 17, 11:13 AM CDT | Severe Thunderstorm Warning | FWD | Collin, Denton | 62 min |
| Jun 17, 11:16 AM CDT | Special Weather Statement | FWD | Dallas, Tarrant | 29 min |
| Jun 17, 11:25 AM CDT | Special Weather Statement | FWD | Parker | 35 min |
| Jun 17, 11:30 AM CDT | Severe Thunderstorm Warning | FWD | Dallas, Tarrant | 60 min |
| Jun 17, 11:34 AM CDT | Special Weather Statement | FWD | Delta, Hopkins, Hunt, Kaufman, Lamar, Rockwall | 26 min |
| Jun 17, 11:47 AM CDT | Special Weather Statement | FWD | Ellis, Johnson | 28 min |
| Jun 17, 11:51 AM CDT | Severe Thunderstorm Warning | FWD | Hunt, Kaufman, Rockwall | 54 min |
| Jun 17, 11:56 AM CDT | Severe Thunderstorm Warning | FWD | Ellis, Johnson | 64 min |
| Jun 17, 11:57 AM CDT | Areal Flood Advisory | FWD | Collin | 3 hr |
| Jun 17, 12:12 PM CDT | Special Weather Statement | FWD | Delta, Hopkins | 33 min |
| Jun 17, 12:20 PM CDT | Severe Thunderstorm Warning | FWD | Rains, Van Zandt | 69 min |
| Jun 17, 12:31 PM CDT | Special Weather Statement | FWD | Hill | 29 min |
| Jun 17, 12:39 PM CDT | Severe Thunderstorm Warning | FWD | Hopkins | 66 min |
| Jun 17, 12:44 PM CDT | Severe Thunderstorm Warning | FWD | Henderson, Kaufman, Navarro | 76 min |
| Jun 17, 1:06 PM CDT | Flash Flood Warning | FWD | Hopkins | 114 min |
| Jun 17, 2:26 PM CDT | Severe Thunderstorm Warning | FWD | Freestone | 34 min |
| Jun 17, 2:36 PM CDT | Severe Thunderstorm Warning | FWD | Anderson, Leon | 69 min |
| Jun 17, 2:57 PM CDT | Areal Flood Warning | FWD | Hopkins | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.